Alert archive / California / Wind Advisories in 2011

Wind Advisory 36, NWS Los Angeles, CA

April 21, 2011

NWS Los Angeles, CA issued this wind advisory at Apr 21, 2011, 1:27 PM PDT. It took effect at Apr 21, 2011, 2:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 1:27 PM PDT (20:27 UTC)
In effect from
Apr 21, 2011, 2:00 PM PDT
Expired
Apr 22, 2011, 12:00 AM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WWUS76 KLOX 212027
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
127 PM PDT THU APR 21 2011


CAZ039-052-220430-
/O.NEW.KLOX.WI.Y.0036.110421T2100Z-110422T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
127 PM PDT THU APR 21 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WINDS: NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS
  EVENING. STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE
  SANTA YNEZ RANGE...INCLUDING PORTIONS OF HIGHWAYS
  101...154...AND 192.

* IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF
  CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP.
CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

CAZ059-220400-
/O.NEW.KLOX.WI.Y.0036.110421T2100Z-110422T0400Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
127 PM PDT THU APR 21 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS WILL OCCUR
  IN THE FOOTHILLS...INCLUDING PORTIONS OF HIGHWAYS 14 AND 138.

* IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF 
  CONTROL. REDUCED VISIBILITIES ARE ALSO POSSIBLE DUE TO BLOWING 
  DUST AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP.
CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

WOFFORD
2 follow-up statements
294 
WWUS76 KLOX 220405
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 PM PDT THU APR 21 2011

CAZ059-220515-
/O.EXP.KLOX.WI.Y.0036.000000T0000Z-110422T0400Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
905 PM PDT THU APR 21 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WHILE WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL ACROSS THE
ANTELOPE VALLEY THIS EVENING...BREEZY CONDITIONS WILL CONTINUE. A
WIND ADVISORY MAY NEED TO BE REISSUED FOR THE ANTELOPE VALLEY...AS STRONG
ONSHORE FLOW IS EXPECTED EACH AFTERNOON THROUGH SUNDAY.

$$

CAZ039-052-220700-
/O.CON.KLOX.WI.Y.0036.000000T0000Z-110422T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
905 PM PDT THU APR 21 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WINDS: NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE THROUGH THIS EVENING. STRONGEST WINDS WILL BE
  THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ
  RANGE...INCLUDING PORTIONS OF HIGHWAYS 101...154... AND 192.

* IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS
DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

GOMBERG/WOFFORD
298 
WWUS76 KLOX 220634
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1134 PM PDT THU APR 21 2011

...WIND ADVISORIES ALLOWED TO EXPIRE...

.THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY SUNDOWNER
WINDS HAD DIMINISHED. THEREFORE...THE WIND ADVISORIES WILL BE
ALLOWED TO EXPIRE.

ALTHOUGH ADVISORIES ARE NO LONGER IN EFFECT...SOME LOCALLY GUSTY
NORTH WINDS MAY BE ENCOUNTERED THROUGH EARLY FRIDAY MORNING.

CAZ039-052-220745-
/O.EXP.KLOX.WI.Y.0036.000000T0000Z-110422T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1134 PM PDT THU APR 21 2011

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT. 

$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 10:45 AM PDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 21, 10:45 AM PDT, 2 hours 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1045 AM PDT THU APR 21 2011

UPDATED AVIATION DISCUSSION

.SYNOPSIS...
A COOL AND MOIST AIR MASS WILL PERSIST INTO THE WEEKEND AS A SERIES
OF WEAK WEATHER SYSTEMS MOVE OVER THE REGION. A DEEP MARINE LAYER
WILL REMAIN IN PLACE CONTINUING A THREAT OF NIGHT THROUGH MORNING
FOG AND DRIZZLE THROUGH SUNDAY. A WARMING TREND IS EXPECTED FOR THE
EARLY PART OF NEXT WEEK AS HIGH PRESSURE BUILDS IN.

&&

.SHORT TERM (TODAY-SATURDAY)...LIGHT SHOWERS STILL FALLING ALONG THE
CENTRAL COAST THIS MORNING AS THAT LITTLE COLD FRONT HELD TOGETHER
SURPRISINGLY WELL. OVERNIGHT RAIN UP TO A QUARTER INCH IN A FEW
PLACES UP THERE. SHOWERS ARE TAPERING OFF AND OVERALL SHOULD BE A
PRETTY NICE DAY NORTH OF PT CONCEPTION, ALBEIT A LITTLE BREEZY AND
FEW DEGREES COOLER THAN NORMAL.

FURTHER SOUTH JUST A MISH-MASH OF LOW CLOUD LAYERS WITH SOME POCKETS
OF DENSE FOG AND DRIZZLE. TOUGH CLOUD FORECAST THIS AFTERNOON AS
ONSHORE FLOW IS A LITTLE STRONGER TODAY WHICH COULD MAKE CLEARING
MORE DIFFICULT. HOWEVER, THE INVERSION ISN'T THAT STRONG AND A MORE
LIKELY SCENARIO IS ONE THAT IS SIMILAR TO YESTERDAY, IE ANOTHER
REVERSE CLEARING DAY WITH CLOUDS TENDING TO LINGER LONGER IN THE
VALLEYS THAN THE COAST. HOWEVER, MOST AREAS SHOULD SEE AT LEAST A
LITTLE SUN THIS AFTERNOON. LITTLE CHANGE AGAIN IN TEMPS WITH HIGHS
MOSTLY IN THE MID 60S.

WE ACTUALLY GET A LITTLE BIT OF AN UPPER RIDGE TONIGHT AND FRIDAY
AND THE COMBINATION OF THAT AND THE LITTLE BIT OF COLD AIR ADVECTION
FROM TODAY'S TROF SHOULD AT LEAST DELAY THE STRATUS ARRIVAL ALONG
THE CENTRAL COAST AND LOWER THE MARINE LYR DEPTH IN THE SOUTH.
PROBABLY NOT ENOUGH TO KEEP IT OUT OF THE VALLEYS BUT WE MAY SEE A
MORE TRADITIONAL VALLEY TO COAST MARINE LYR BURN OFF FRIDAY WITH A
SLIGHT WARMUP INLAND. AND IF CLOUDS CLEAR OUT BETTER TODAY THAN
EXPECTED THEN IT COULD TAKE SEVERAL HOURS LONGER FOR THE STRATUS TO
REFORM, RESULTING IN POSSIBLY OUR FIRST CLOUD FREE EVENING IN A
WHILE.

HOWEVER, YET ANOTHER WEAK TROF MOVES IN LATE FRI INTO SAT WHICH
SHOULD AGAIN DEEPEN THE MARINE LYR AND POSSIBILY PROVIDE ENOUGH LIFT
TO GENERATE SOME DRIZZLE. AND ANY WARMUP THAT OCCURS FRIDAY SHOULD
BE REVERSED SAT WITH LATER (IF ANY) CLEARING.

WINDS WILL BE ON THE CUSP OF ADVISORY LEVELS IN SRN SBA COUNTY AND
THE ANTELOPE VALLEY LATER TODAY THROUGH THIS EVENING. IT'S A
BORDERLINE CASE AGAIN AND FOR NOW WILL HOLD OFF. WILL SEE HOW THE
GRADIENTS TREND THIS AFTERNOON FOR POSSIBLE ISSUANCE WITH THE
AFTERNOON FORECAST.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (SUNDAY-WEDNESDAY)...

POPS AND WEATHER WERE ADDED TO THE PACKAGE FOR SUNDAY MORNING AS A
COLD FRONT APPROACHES THE AREA. ENOUGH MOISTURE IS PRESENT WITH A
DEEPENING MARINE LAYER TO POSSIBLY PRODUCE SOME MEASURABLE
PRECIPITATION NORTH OF POINT CONCEPTION. COLD AIR ADVECTION
BEHIND THE FRONT ON SUNDAY SHOULD SCOUR THE MARINE LAYER
SUBSTANTIALLY...ERODING IT AND CONFINING IT TO THE COAST AND
VALLEYS. ANOTHER WEAK BOUNDARY MOVING OVER THE AREA ON MONDAY
SHOULD SET THE STAGE FOR AN AIR MASS CHANGE BEHIND IT.

MEDIUM RANGE MODELS CONTINUE TO AGREE ON A STRONG NORTHERLY
GRADIENT DEVELOPING BETWEEN SUNDAY AND TUESDAY. STRONG WINDS
COULD DEVELOP ACROSS THE SOUTHERN SANTA BARBARA COUNTY AND
THROUGH THE INTERSTATE 5 CORRIDOR...ESPECIALLY BETWEEN SUNDAY
NIGHT AND TUESDAY. IN ADDITION....SUBSTANTIAL WARMING IS POSSIBLE
FOR THE MIDDLE PORTION OF NEXT WEEK. HIGH TEMPERATURES WERE NUDGED
UP A LITTLE FURTHER WITH SOME VALLEY LOCATIONS FORECASTED ABOUT
10 DEGREES ABOVE MOS GUIDANCE VALUES AS CONFIDENCE GROWS.

&&

.AVIATION...21/1745Z...
MODERATE CONFIDENCE IN WIDESPREAD IMPROVING CATS TO VFR BY
20-22Z...ALTHOUGH BKN035 CIGS MAY CONTINUE IN SPOTS. GUSTY WINDS ARE
EXPECTED AT KWJF AND KPMD...AS WELL AS KSMX KSBP AND KSBA. KSBA MAY
HAVE LLWS CONCERNS FROM 23-06Z FROM NORTHERLY WINDS. MODERATE
CONFIDENCE IN OVERALL CIGS FOR TONIGHT THROUGH FRIDAY...THOUGH
CONFIDENCE IS LOW ON EXACT TIMING. 60 PERCENT CHANCE OF LIFR CATS AT
KPRB AFTER 10Z.

KLAX...VFR CATS LIKELY DOMINANT CONDITION THROUGH ABOUT 03Z...THOUGH
30 PERCENT CHANCE OF OCCASIONAL BKN025 22-03Z. MVFR STRATUS WILL
RETURN SOMETIME BETWEEN 02Z AND 06Z...WITH BRIEF IFR CIGS POSSIBLE
EARLY. MODERATE COASTAL EDDY SHOULD PRODUCE LIGHT SOUTHEAST WINDS
AFTER 08Z...BUT LIKELY TO REMAIN BELOW 8KT.

KBUR...CIGS LIKELY TO CONTINUE THROUGH 22Z...THOUGH MAY RISE ABOVE
030 BY 20Z. MODERATE CONFIDENCE IN 12Z TAF. STRATUS WILL RETURN
SOMETIME BETWEEN 05Z AND 10Z...WITH A 70 PERCENT CHANCE OF IFR CATS
INITIALLY...THAT WILL LIKELY IMPROVE TO MVFR BY 15 OR 16Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD/HALL
AVIATION...KITTELL
SYNOPSIS...HALL

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 2:58 AM PDTSmall Craft AdvisoryLOX3 days

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.